Relativistic dynamics of spherical timelike shells

Author: Kijowski J.   Magli G.   Malafarina D.  

Publisher: Springer Publishing Company

ISSN: 0001-7701

Source: General Relativity and Gravitation, Vol.38, Iss.11, 2006-11, pp. : 1697-1713

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

The dynamics of general relativistic timelike spherically symmetric thin shells of matter is considered, putting special emphasis on the physical interpretation of the models and, therefore, on the dependence of the dynamical behavior upon then the choice of the equation of state. From this point of view the general formalism is reviewed both in the Israel’s and in the canonical (Lagrangian and Hamiltonian) approach. Known exact solutions corresponding to closed equations of state are reviewed as well, and a new, wide class of nonlinear barotropic solutions is introduced and discussed in detail.